Jump to content
Please Check, and if Necessary, Update Your BB Account Email Address as a Matter of Urgency ×
A Request for Help from Members BIC (Benzodiazepine Information Coalition) ×
  • Please Donate

    For nearly 20 years, BenzoBuddies has assisted thousands of people through benzodiazepine withdrawal. Help us reach and support more people in need. More about donations here.

    Donate with PayPal button

Xanax withdrawal


[...]

Recommended Posts

Hi All,

 

This is my first post. However, I had been reading forums here since long time.

 

Here is my history:

 

I had been on Xanax for almost 4 years. I was prescribed 0.5 MG daily at night time for sleep and anxiety issue. I had never taken more than prescribed dose even when I had inter-dose withdrawals.

 

I reached to a stage when Xanax for creating more anxiety for me than helping it and hence I consulted with my doctor to quit it. As usual, my doctor hasn't got much clue about quitting Xanax so he asked me to quit cold turkey. However, I had gathered enough knowledge on this site (Thanks all for input) hence I discussed plan to quit Xanax gradually which my doctor agreed.

 

So, from February 2020 I started reducing Xanax dose. The schedule was as under:

01/Feb/2020, cut 0.5 MG into 4 even pieces and take 3 pieces. I stayed on reduced dose for 1 month.

01/Mar/2020, reduce another quarter of pill (so now on 0.25 MG) and stayed on it for month

01/APR/2020, I consulted my doctor and got 0.25 MG Xanax pill prescribed and started cutting 4 equal quarters of 0.25 MG pill and took 3 quarters. I stayed on this dose 3 weeks.

22/APR/2020, I reduced the dose to half of 0.25 (0.125) and stayed on it for 2.5 weeks

13/May/2020, I reduced the dose again and was on 1 quarter of 0.25 MG pill (0.06) till end of May 2020.

01/June/2020, I quit Xanax and haven't had Xanax since then.

 

I had gone through some initial withdrawals which were OK to deal with. My doctor has asked me to take 3 MG melatonin for next 3 months to help with sleep which is helping a lot. I also do meditation twice a day since last six months and go out to walk when possible, however, it is not much.

 

I was dealing OK with withdrawal since last week, however, since last 4 days, I have started getting weird feelings in my head as if my brain is rewiring and I have also experienced more anxiety which I did not during experience at this level during first four weeks of withdrawal.  I also get constant crying feelings which is uncontrollable. I am trying to stay calm but at some stage it comes out. Due to heavy head, I have been taking paracetamol once during night time so that I can sleep.

 

My question is, is this normal feelings to have more anxiety after being off from Xanax for more than 7 weeks? Has anyone else experienced similar thing? If so, should I expect this to reduce within few days or am I in for few weeks with this anxiety level and headaches?

 

As this is my first post, please forgive me if I have not explained my self in detail/clearly.

 

I would appreciate  if someone can provide some info or just some message to provide strength.

 

Thank you all for your support.

 

 

 

 

Link to comment
Share on other sites

Hello ISH and Welcome to BenzoBuddies!

 

We're glad you joined us! Congratulations on tapering off of Xanax and good for you insisting on a taper.  I'm sorry you're dealing with withdrawal symptoms - unfortunately this is normal in withdrawal and it can take time for them to go away.

You'll find information and support here from members who understand what you're going through.  You'll find ideas for understanding and managing symptoms.  Now that you're a member you'll be able to post with questions about your situation.

 

 

We often suggest The Ashton Manual - it's an excellent resource on benzo withdrawal.  Chapter III lists and discusses common symptoms.

 

Here are links to boards that are especially relevant where you may want to post.

 

Post-withdrawal Recovery Support 

Anxiety   

 

Again, welcome!

Brighterday.  :)

Link to comment
Share on other sites

Thank you Brighterday.

 

I do not see myself going back on any medication. I don't want to risk recovery from Xanax. I know that when I will come out to other side after the recovery, I will be a stronger person.

 

Again, I like to thank entire Benzobuddies for their help in such challenging time during withdrawals.

 

I wish everyone a rapid recovery.

Link to comment
Share on other sites

×
×
  • Create New...